Good Morning Karen,
A couple of things...........I am with you as I am weaning off my Cymbalta and I am down to 20 mg every 48 hours. I am going to try to stretch that and see how far I can go now and perhaps be done completely.
So I do not know if I will crash but I also have major depressive disorder. The whole letting go of the med is really scary to me.
What I use to help me is CBT online.
Here is the link for the free online site for MoodGym:
Cognitive-behavioral therapy is based on the idea that our thoughts cause our feelings and behaviors, not external things, like people, situations, and events. The benefit of this fact is that we can change the way we think to feel / act better even if the situation does not change.
Do take a look at it and see what you think? Also keep posting as I would like to hear how your doing off the med.
I have read that it takes Cymbalta 2 months to clear a person's system............... I can do this, and I know you can learn ways to beat the anxiety to the ground.
Thank you for your reply Kit, I'm going to check-out that link as soon as I finish my reply.
I have been without the Effexor for alomost three weeks, and unfortunately the anxiety is getting worse. I suppose this could just be my body adjusting to being without it. When you say it takes Cymbalta about two months to clear a person's system, what exactly do you mean? My dr told me that the Effexor is out of my system within a few days, though does that just mean the chemical is out of my system? Is my body still reacting to not having it? Does the system take two months to adjust to being without the medication?
I'm feeling really discouraged right now. I thought I would start to feel better after a couple of weeks, and I'm only feeling worse. Mind you, I'm also on 10mg of Prozac and that's not doing a darn thing.
I sincerely hope you have better luck then me Kitt, I'll be keeping you in my thoughts....
Hey there, I know you feel discouraged and you have a right to but hang on as it will get better.
Effexor is an SNRI drug and from I have read is one of the hardest meds to come off of. Each of the drugs have different clearance of the drug from you system............if your meds 1/2 life is short you will get withdrawal sx quicker then on of the longer lasting meds.
I believe the way I understand it that your own bodies reaction to the lack of the med is a huge factor in how long the withdrawal sx last. Please remember I am not a physician.
Do take care and keep posting.
Thank you all so much for your replies, and I greatly appreciate your encouragement! Having never suffered anxiety until I turned 40, this is just such a mystery to me. I definitely need to learn how to adjust my lifestyle and implement good relaxation and breathing techniques. For me, this will be easier said then done!
I noticed that a couple of you mentioned coming off of Klonopin, has that been very difficult? I'm also taking .5mg/daily to help me ride this out, I've been taking it for about three weeks. Will this be another thing I need to wean-off of?